Illinois, 2011

Flood in Illinois, April 24 to 30, 2011

April 24 to 30, 2011 · NWS PAH · 1 event in 1 county or zone

The Little Wabash River began its upward trend toward a major flooding event. The river rose above flood stage late in the month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

The Little Wabash River began its upward trend toward a major flooding event. The river rose above flood stage late in the month. A series of heavy rainfall events gradually forced the river upward at an unsteady rate. The river continued rising past the end of the month. Impacts of the May crest will be included in the May report. April ended up being the second wettest April on record at Evansville. Most of the rain fell during the latter half of the month. A persistent southwest flow aloft tended to steer storms northeast from the Plains across the mid-section of the country. Cold fronts tended to stall near the Lower Ohio Valley as they became more parallel to the upper-level steering flow. Bands and clusters of thunderstorms frequently developed in the vicinity of the front, producing heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 24, 3:19 AM CST, 7 hours 41 minutes earlier.

Area forecast discussion, Apr 24, 3:19 AM CST, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
419 AM CDT SUN APR 24 2011

.DISCUSSION...
HISTORICAL TYPE OF EVENT SEEMS TO BE UNFOLDING ACROSS MUCH OF THE
OHIO AND MID MS RIVER VALLEY THIS EASTER WEEKEND...WHICH WILL LAST
INTO MUCH OF NEXT WEEK...ESP IN REGARDS TO EXTENDED PERIODS OF
HEAVY RAINFALL AND EVEN THE POSSIBILITY OF ON AND OFF SEVERE
THUNDERSTORMS.

ALREADY HAVE RADAR/SATELLITE AND SOME ACTUAL REPORTS OF 3 TO 6
INCHES OF RAINFALL IN THE PAST 12 TO 24 HOURS OVER MUCH OF
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND ALONG THE OHIO RIVER IN
SOUTHWEST INDIANA AND KENTUCKY.

IN A NUTSHELL...PERIODS OF HEAVY RAIN AND SEVERE THUNDERSTORMS
THREAT WILL CONTINUE THROUGH MID WEEK AS DEEP/RICH SWLY FLOW
REGIME MAINTAINS ITSELF...ALONG WITH THE PASSAGE OF MULTIPLE
STRONG MID LEVEL SHORT WAVES AND A QUASI STATIONARY BOUNDARY THAT
WILL FEATURE SEVERAL SURFACE LOW PRESSURE SYSTEMS DURING THE
PERIOD.

HAVE ISSUED FLASH FLOOD EMERGENCY THIS MORNING FOR MUCH OF
SOUTHEAST MISSOURI. WATER RESCUES HAVE BEEN REPORTED NEAR POPLAR
BLUFF...WITH WATER REPORTED IN SOME HOMES. SAME AREA IS GETTING
POUNDED BY ANOTHER QUICK 1 TO 3 INCHES...SO BELIEVE EMERGENCY
CONDITIONS ARE LIKELY IN PORTIONS OF SOUTHEAST MISSOURI THIS
EASTER MORNING. LATEST SATELLITE TRENDS CONTINUE OT SHOW CLOUD TO
COOLING MOVING INTO THE MID MS RIVER VALLEY.

AM QUITE CONCERNED ABOUT THOSE VENTURING OUT FOR EASTER MORNING
SERVICES IN SOME OF THESE AREAS.

YET ANOTHER STORM COMPLEX IS FORMING OUT IN OKLAHOMA. EXPECT
PERIODS OF HEAVY RAIN TO CONTINUE OFF AN ON OVER ALL EXCEPT THE
SRN PENNYRILE....ESP THROUGH AT LEAST TUE MORNING...WHEN A
STRONGER SFC LOW SHOULD LIFT NE TOWARD LAKE MICHIGAN. NEGATIVELY
TILTED STRONG SHORT WAVE WILL ADD TO OVERALL UPPER
DIVERGENCE/ASCENT AND MAY BE THE NEXT CHC OF EXTENSIVE SEVERE
STORM OUTBREAK. THIS WOULD MOST LIKELY OCCUR MONDAY AFTERNOON INTO
MONDAY EVENING. ALL OF THIS...COMBINED WITH PRECIPITABLE WATER
VALUES RUNNING OVER 1.65 INCHES...SPELLS VERY BAD NEWS FOR MUCH OF
THE REGION.

DUE TO ALL MENTIONED ABOVE...AND AFTER COLLAB WITH NEIGHBORING
OFFICES...HAVE DECIDED TO GO AHEAD AND EXTEND THE FLASH FLOOD
WATCH AT LEAST THROUGH TUE MORNING. THIS IS ALREADY A MAJOR EVENT
IN SOME LOCATIONS...AND THINGS ARE ONLY GOING TO WORSEN.

IF THAT IS NOT ENOUGH...AFTER THE AFOREMENTIONED SFC FRONT MOVES
THROUGH TUE MORNING....IT SHOULD STALL JUST SOUTH OF OUR
REGION...THEN RETURN AS A WARM FRONT TUE NIGHT/WED TIME
FRAME...AND BRING YET ANOTHER ROUND OF HEAVY RAINS AND POSSIBLY
SEVERE STORMS.

VERY DANGEROUS SITUATION SEEMS TO BE SETTING UP ACROSS THE LOWER
OHIO VALLEY AND MID MISSISSIPPI RIVER VALLEY THIS EASTER WEEKEND
INTO NEXT WEEK. ALREADY BIG SPRINGS AND FARMINGTON MO REPORTING
OVER 5 INCHES OVERNIGHT. POSSIBLY ANOTHER 7 TO 10 INCHES ON THE
WAY....AND MANY RIVERS ALREADY IN FLOOD. PAINTS AN UGLY PICTURE
FOR SURE.

&&

.AVIATION...
HIGHEST CHCS OF WIDESPREAD STRONG THUNDERSTORMS WILL BE THIS
MORNING...BUT COULD SEE SCT STORMS EVEN AFTER THAT. MVFR CIGS
COULD CONTINUE EVEN AFTER THE STORMS THIS MORNING...INTO THE
AFTERNOON.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BALLARD-CALDWELL-
     CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
     HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
     WEBSTER.

MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

MEFFERT
Hazardous weather outlook, Apr 24, 4:42 AM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
542 AM CDT SUN APR 24 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-251000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
542 AM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT NORTHWEST OF A MURRAY KENTUCKY TO
GREENVILE KENTUCKY LINE. PERIODS OF HEAVY RAINFALL WILL BE
LIKELY...ESPECIALLY EARLY IN THE MORNING OVER WESTERN KENTUCKY...AND
LATER IN THE AFTERNOON AREA WIDE. PLEASE REFER TO THE FLASH FLOOD
WATCH PRODUCT FOR ADDITIONAL DETAILS.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
AFTERNOON...FOR THE ENTIRE QUAD STATE REGION. SOME OF THIS RISK
WILL DEPEND ON WHETHER THE SUN CAN BREAK OUT TODAY...WHICH WOULD
HELP TO DESTABILIZE THE ATMOSPHERE. IF STORMS DO ERUPT...LARGE
HAIL AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY HAZARDS...THOUGH
AN ISOLATED TORNADO CANNOT BE RULED OUT. TORRENTIAL DOWNPOURS AND
DEADLY LIGHTNING WILL ALSO BE LIKELY IN ANY THUNDERSTORMS.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS
WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER
OUR RIVER FLOOD PRODUCTS AT

HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING IN
ALL AREAS NORTHWEST OF A MURRAY KENTUCKY TO GREENVILLE KENTUCKY
LINE. MULTIPLE PERIODS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL
CONTINUE OVER MUCH OF THE QUAD STATE THROUGH MID WEEK...AS SEVERAL
AREAS OF LOW PRESSURE LIFT NORTHEAST ALONG A FRONTAL BOUNDARY THAT
SHOULD REMAIN CLOSE TO THE AREA. SEVERAL INCHES OF RAIN WILL BE
POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE
SAME LOCATIONS. ADDITIONAL RAINFALL AMOUNTS OF 6 TO 10 INCHES ARE
POSSIBLE THROUGH MID WEEK.

THE POTENTIAL EXISTS FOR SEVERE STORMS WITH LARGE HAIL...DAMAGING
WINDS AND SOME TORNADOES...ESPECIALLY MONDAY AFTERNOON...MONDAY
NIGHT AND POSSIBLY INTO TUESDAY. A SLIGHT RISK OF SEVERE STORMS
EXTENDS INTO WEDNESDAY OVER MUCH OF WESTERN KENTUCKY.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND FLOODING
WILL ONLY WORSEN WITH THE ADDITIONAL RAINFALL. FOR ADDITIONAL
INFORMATION...PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT

HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH .

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED EACH DAY FROM THIS
EASTER SUNDAY THROUGH THE MID WEEK TIME FRAME. SPOTTERS SHOULD
ALSO REPORT ANY FLOODING PROBLEMS THEY ENCOUNTER DURING THE NEXT
SEVERAL DAYS.

In the hours before

Local storm report, Apr 24, 10:32 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1132 AM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     FUNNEL CLOUD     2 SW PIEDMONT           37.13N 90.72W
04/23/2011                   WAYNE              MO   TRAINED SPOTTER

            ...LATE REPORT...FUNNEL CLOUD WITH ROTATION OBSERVED AT
            THE CLEARWATER DAM. BEAVER SPRINGS RESTORT EXPERIENCED
            DAMAGE TO POWER LINES. MINOR STRUCTURAL DAMAGE.

&&

SMITTY
Local storm report, Apr 24, 10:34 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1134 AM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             ZALMA                   37.14N 90.08W
04/22/2011  M1.25 INCH       BOLLINGER          MO   EMERGENCY MNGR

            FALLING WEST AND SOUTHWEST OF CITY LIMITS

0830 PM     FUNNEL CLOUD     12 NE POPLAR BLUFF      36.89N 90.25W
04/22/2011                   BUTLER             MO   TRAINED SPOTTER

            IT HAS ALREADY LIFTED

0831 PM     HAIL             CARBONDALE              37.72N 89.22W
04/22/2011  E0.50 INCH       JACKSON            IL   TRAINED SPOTTER

0833 PM     HAIL             CARBONDALE              37.72N 89.22W
04/22/2011  E0.75 INCH       JACKSON            IL   TRAINED SPOTTER

0900 PM     HAIL             GRANDIN                 36.83N 90.82W
04/22/2011  M1.00 INCH       CARTER             MO   TRAINED SPOTTER

0900 PM     TSTM WND GST     VANDUSER                36.99N 89.69W
04/22/2011  E60.00 MPH       SCOTT              MO   TRAINED SPOTTER

            HOUSE TRAILER OVERTURNED AND TREES DOWN IN TOWN

0904 PM     HAIL             PERKINS                 37.09N 89.78W
04/22/2011  E1.00 INCH       SCOTT              MO   TRAINED SPOTTER

            50 MPH WINDS ALSO REPORTED

0905 PM     TSTM WND GST     CHAFFEE                 37.18N 89.66W
04/22/2011  E50.00 MPH       SCOTT              MO   TRAINED SPOTTER

0917 PM     HAIL             ORAN                    37.08N 89.65W
04/22/2011  E1.00 INCH       SCOTT              MO   EMERGENCY MNGR

            NUMEROUS TREES DOWN. ALSO POWER LINES DOWN IN ORAN AND
            CHAFFEE

0935 PM     HAIL             KARNAK                  37.29N 88.98W
04/22/2011  E0.75 INCH       PULASKI            IL   TRAINED SPOTTER

0945 PM     TSTM WND DMG     MONKEYS EYEBROW         37.19N 88.99W
04/22/2011                   BALLARD            KY   EMERGENCY MNGR

            PARTIAL ROOF AND SIDING OFF RESIDENCE. ALSO...WINDOW OUT
            OF CAR

0956 PM     TSTM WND GST     JOPPA                   37.21N 88.84W
04/22/2011  E55.00 MPH       MASSAC             IL   TRAINED SPOTTER

0956 PM     TSTM WND GST     ROUND KNOB              37.22N 88.73W
04/22/2011  E60.00 MPH       MASSAC             IL   EMERGENCY MNGR

            BETWEEN JOPPA AND METROPOLIS. MULTIPLE POWER FLASHES OF
            BLOWN TRANSFORMERS

0956 PM     TSTM WND GST     ROUND KNOB              37.22N 88.73W
04/22/2011  M76.00 MPH       MASSAC             IL   EMERGENCY MNGR

1001 PM     TSTM WND GST     METROPOLIS              37.15N 88.71W
04/22/2011  E60.00 MPH       MASSAC             IL   TRAINED SPOTTER

1024 PM     FLASH FLOOD      CHAFFEE                 37.18N 89.66W
04/22/2011                   SCOTT              MO   TRAINED SPOTTER

            LOW LYING STREETS IN THE AREA ARE FLOODED OR PARTIALLY
            COVERED. SEVERAL DITCHES AROUND TOWN HAVE SPILLED OVER
            THEIR BANKS.

1024 PM     TSTM WND DMG     GOLCONDA                37.36N 88.49W
04/22/2011                   LIVINGSTON         IL   EMERGENCY MNGR

            TREE FELL ON A HOUSE AT INTERSECTION OF ILLINOIS AND
            COLUMBUS

1030 PM     FUNNEL CLOUD     CHARLESTON              36.92N 89.34W
04/22/2011                   MISSISSIPPI        MO   FIRE DEPT/RESCUE

1103 PM     HAIL             2 W WEST PADUCAH        37.08N 88.78W
04/22/2011  E0.50 INCH       MCCRACKEN          KY   NWS EMPLOYEE

1107 PM     TSTM WND DMG     5 WSW ROBARDS           37.66N 87.64W
04/22/2011                   HENDERSON          KY   EMERGENCY MNGR

            JUST NORTH OF WEBSTER-HENDERSON COUNTY LINE ON NORTH END
            OF POOLE. MULTIPLE HOUSES DAMAGED AND AT LEAST 1 WITH
            ROOF OFF. NUMEROUS TREES AND POWERLINES DOWN.

1111 PM     HEAVY RAIN       POSEYVILLE              38.17N 87.78W
04/22/2011  E0.00 INCH       POSEY              IN   TRAINED SPOTTER

            2 INCHES REPORTED WITH COMMON STREET FLOODING.

1127 PM     TORNADO          STANLEY                 37.82N 87.24W
04/22/2011                   DAVIESS            KY   LAW ENFORCEMENT

            POWER LINES DOWN

1133 PM     FUNNEL CLOUD     OWENSBORO               37.76N 87.12W
04/22/2011                   DAVIESS            KY   TRAINED SPOTTER

            MAJOR ROTATION N OR HOSPITAL IN OWENSBORO ALONG OHIO
            RIVER.

1133 PM     HAIL             LEDBETTER               37.05N 88.50W
04/22/2011  E0.75 INCH       LIVINGSTON         KY   EMERGENCY MNGR

1243 AM     HAIL             3 W POSEYVILLE          38.17N 87.84W
04/23/2011  E1.00 INCH       POSEY              IN   TRAINED SPOTTER

0208 AM     FLASH FLOOD      CARBONDALE              37.72N 89.22W
04/23/2011                   JACKSON            IL   EMERGENCY MNGR

            1 1/2 FEET OF WATER OVER WASHINGTON STREET. IT HAS BEEN
            CLOSED OFF TO ALL TRAFFIC.

0228 AM     HAIL             OAKLAND CITY            38.34N 87.35W
04/23/2011  E0.88 INCH       GIBSON             IN   BROADCAST MEDIA

0330 AM     HEAVY RAIN       6 NE GRANDVIEW          38.00N 86.91W
04/23/2011  E0.00 INCH       SPENCER            IN   LAW ENFORCEMENT

            WATER OVER ROADWAY AT THE INTERSECTION OF HIGHWAY 70 AND
            HIGHWAY 245. HIGH WATER SIGNS HAVE BEEN PUT UP.

0201 PM     TSTM WND DMG     LILBOURN                36.59N 89.61W
04/23/2011                   NEW MADRID         MO   EMERGENCY MNGR

            LATE REPORT. OLDER BRICK BUILDING UNDER DEMOLATION HAD
            COLLAPSED.

0202 PM     TSTM WND DMG     NEW MADRID              36.59N 89.55W
04/23/2011                   NEW MADRID         MO   EMERGENCY MNGR

            LATE REPORT. COUPLE OF SHEDS BLOWN OVER.

0215 PM     TORNADO          KLONDIKE                37.06N 89.23W
04/23/2011                   ALEXANDER          IL   EMERGENCY MNGR

            EXTENSIVE DAMAGE AT THE AIRPORT. HANGER DAMAGED.

0215 PM     TORNADO          DEXTER                  36.79N 89.96W
04/23/2011                   STODDARD           MO   EMERGENCY MNGR

            UNCOMFIRMED...TIEM ESTIMATED. COUNTY ROAD 637 RAILROAD
            COMPANY SHED DAMAGED. THE DAMAGE BLEW INTO A NEAR BY
            HOME. EMERGENCY MANAGER HAS PHOTOS.

0230 PM     TSTM WND DMG     8 N SIKESTON            37.00N 89.58W
04/23/2011                   SCOTT              MO   PUBLIC

            TIME ESTIMATED. LATE REPORT. STORAGE TRAILER HAD ROOF
            PEELED OFF. 40 FOOT TREE SNAPPED. SHINGLE DAMAGE.

0250 PM     TSTM WND DMG     WEST PADUCAH            37.08N 88.74W
04/23/2011                   MCCRACKEN          KY   PUBLIC

            LATE REPORT. TREE DAMAGE REPORTED THROUGHOUT THE AREA.
            UNDERPINNING ON SEVERAL MOBILE HOMES DAMAGED.

0250 PM     TSTM WND GST     WEST PADUCAH            37.08N 88.74W
04/23/2011  M79.00 MPH       MCCRACKEN          KY   ASOS

            MEASURED GUST AT BARKLEY REGIONAL AIRPORT.

0255 PM     FUNNEL CLOUD     REIDLAND                37.01N 88.53W
04/23/2011                   MCCRACKEN          KY   TRAINED SPOTTER

            LATE REPORT.

0256 PM     TSTM WND DMG     METROPOLIS              37.15N 88.71W
04/23/2011                   MASSAC             IL   EMERGENCY MNGR

            WIDESPREAD POWER OUTAGES IN TOWN.

0257 PM     TSTM WND DMG     METROPOLIS              37.15N 88.71W
04/23/2011                   MASSAC             IL   TRAINED SPOTTER

            WIDESPREAD TREES AND POWER POLE DAMAGE ON THE NORTH SIDE
            OF TOWN NEAR THE HONEYWELL PLANT.

0257 PM     FUNNEL CLOUD     3 N METROPOLIS          37.20N 88.71W
04/23/2011                   MASSAC             IL   TRAINED SPOTTER

            FUNNEL CLOUD HAS ROTATION AND HEADING EAST.

0300 PM     TSTM WND DMG     PADUCAH                 37.07N 88.64W
04/23/2011                   MCCRACKEN          KY   TRAINED SPOTTER

            4 TELEPHONE POLES SNAPPED ALONG 16TH STREET.

0300 PM     TSTM WND DMG     PADUCAH                 37.07N 88.64W
04/23/2011                   MCCRACKEN          KY   TRAINED SPOTTER

            DOWNED AND UPROOTED TREES ALONG WITH SOME POWER POLES
            DAMAGED NEAR INTERSECTION OF BRUCE AND PECAN DRIVE.

0305 PM     TSTM WND DMG     METROPOLIS              37.15N 88.71W
04/23/2011                   MASSAC             IL   EMERGENCY MNGR

            DOWNED AND UPROOTED TREES REPORTED ALONG NORTH STREET.
            DOWNED POWER POLES. ONE TREE IS LAYING ACROSS A HOUSE.

0335 PM     FUNNEL CLOUD     KUTTAWA                 37.06N 88.11W
04/23/2011                   LYON               KY   LAW ENFORCEMENT

            FUNNEL CLOUD WITH ROTATION REPORTED BY STATE POLICE ON
            INTERSTATE 24 AT THE KUTTAWA EXIT.

0335 PM     FUNNEL CLOUD     EDDYVILLE               37.08N 88.08W
04/23/2011                   LYON               KY   TRAINED SPOTTER

            FUNNEL CLOUD WITH ROTATION NEAR EDDYVILLE AND THE EDDY
            CREEK AREA.

0338 PM     HAIL             EDDYVILLE               37.08N 88.08W
04/23/2011  M1.75 INCH       LYON               KY   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED AT THE PRISON.

0413 PM     FUNNEL CLOUD     1 S MADISONVILLE        37.32N 87.51W
04/23/2011                   HOPKINS            KY   TRAINED SPOTTER

            FUNNEL CLOUD MOVING TOWARD ANTON.

0428 PM     FUNNEL CLOUD     SACRAMENTO              37.42N 87.27W
04/23/2011                   MCLEAN             KY   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED BETWEEN SACRAMENTO AND ISLAND.

0435 PM     FUNNEL CLOUD     1 N BREMEN              37.38N 87.22W
04/23/2011                   MUHLENBERG         KY   FIRE DEPT/RESCUE

            REPORTED JUST NORTH OF TOWN.

0449 PM     HAIL             GREENVILLE              37.21N 87.18W
04/23/2011  M1.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

            QUARTER SIZE HAIL.

0455 PM     HAIL             BEECH CREEK             37.18N 87.06W
04/23/2011  M1.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

            NICKEL AND QUARTER SIZE HAIL REPORTED.

0746 PM     FUNNEL CLOUD     2 SW PIEDMONT           37.13N 90.72W
04/23/2011                   WAYNE              MO   TRAINED SPOTTER

            ...LATE REPORT...FUNNEL CLOUD WITH ROTATION OBSERVED AT
            THE CLEARWATER DAM. BEAVER SPRINGS RESTORT EXPERIENCED
            DAMAGE TO POWER LINES. MINOR STRUCTURAL DAMAGE.

0835 PM     HEAVY RAIN       MARBLE HILL             37.30N 89.98W
04/23/2011  E3.00 INCH       BOLLINGER          MO   EMERGENCY MNGR

            3 INCHES OF RAINFALL IN 1 1/2 TO 2 HOURS IN PARTS OF
            BOLLINGER COUNTY.

0835 PM     HEAVY RAIN       MARBLE HILL             37.30N 89.98W
04/23/2011  M0.00 INCH       BOLLINGER          MO   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED 3 INCHES OF RAINFALL IN 1
            1/2 TO 2 HOURS IN PARTS OF BOLLINGER COUNTY.

0840 PM     FLASH FLOOD      HERRIN                  37.80N 89.03W
04/23/2011                   WILLIAMSON         IL   TRAINED SPOTTER

            4 TO 5 INTERSECTIONS WITH AT LEAST A FOOT OF WATER OVER
            THEM.

0840 PM     FLASH FLOOD      HERRIN                  37.80N 89.03W
04/23/2011                   WILLIAMSON         IL   TRAINED SPOTTER

            FOUR TO FIVE INTERSECTIONS IN HERRIN FLOODED WITH AT
            LEAST A FOOT OF WATER.

0920 PM     FLASH FLOOD      WEST FRANKFORT          37.90N 88.93W
04/23/2011                   FRANKLIN           IL   TRAINED SPOTTER

            FLOODING UP TO DOORS ON CARS ON MCCLELLAN STREET NEAR
            HIGH SCHOOL AND HIGHWAY 37 AT ST. LOUIS STREET.

0920 PM     FLASH FLOOD      WEST FRANKFORT          37.90N 88.93W
04/23/2011                   FRANKLIN           IL   TRAINED SPOTTER

            FLOODING UP TO DOORS ON CARS ON MCCLELLAN STREET NEAR
            HIGH SCHOOL AND HIGHWAY 37 AT SAINT LOUIS STREET.

1034 PM     FLASH FLOOD      PINCKNEYVILLE           38.08N 89.38W
04/23/2011                   PERRY              IL   TRAINED SPOTTER

            2 TO 3 INCHES OF WATER ON HIGHWAYS.

1137 PM     FLASH FLOOD      POPLAR BLUFF            36.76N 90.41W
04/23/2011                   BUTLER             MO   EMERGENCY MNGR

            4 WATER RESCUES...FROM HOMES AND CARS...5 INTERSECTIONS
            CLOSED. WATER BEING PUMPED.

1220 AM     TSTM WND DMG     NEELYVILLE              36.56N 90.51W
04/24/2011                   BUTLER             MO   TRAINED SPOTTER

            2 MOBILE HOMES DESTROYED...ANOTHER OVERTURNED. ROOF OFF
            OF A SHED AND THE WINDOWS BLOWN OUT OF A BANK.

1220 AM     TSTM WND DMG     NEELYVILLE              36.56N 90.51W
04/24/2011                   BUTLER             MO   EMERGENCY MNGR

            POWER LINES DOWN AND ELECTRICITY OUT IN THE TOWN.

0644 AM     FLASH FLOOD      GALE                    37.25N 89.45W
04/24/2011                   ALEXANDER          IL   PARK/FOREST SRVC

            5.86 INCHES OF RAIN MEASURED BY RAWS.

0644 AM     FLASH FLOOD      VAN BUREN               37.01N 91.01W
04/24/2011                   CARTER             MO   PARK/FOREST SRVC

            4.98 INCHES MEASURED BY NATIONAL FOREST SERVIVE RAWS
            STATION SINCE AROUND 7 PM 4/23/11.

0644 AM     FLASH FLOOD      DIXON SPRINGS           37.38N 88.67W
04/24/2011                   POPE               IL   PARK/FOREST SRVC

            5.58 INCHES OF RAIN AS MEASURED BY NATIONAL FOREST
            SERVICE RAWS STATION SINCE 7 PM.

0733 AM     HEAVY RAIN       POPLAR BLUFF            36.76N 90.41W
04/24/2011  M5.23 INCH       BUTLER             MO   TRAINED SPOTTER

            3.1 INCHES OVER THE PAST 24 HOURS, 5.23 INCHES TOTAL
            EVENT

0739 AM     HEAVY RAIN       DIXON SPRINGS           37.38N 88.67W
04/24/2011  M5.58 INCH       POPE               IL   PARK/FOREST SRVC

            TWO DAY STORM TOTAL RAINFALL OF 5.58 INCHES FROM NATIONAL
            FOREST SERVICE RAWS SITE.

0739 AM     HEAVY RAIN       GALE                    37.25N 89.45W
04/24/2011  M5.86 INCH       ALEXANDER          IL   PARK/FOREST SRVC

            TWO DAY STORM TOTAL OF 5.86 INCHES FROM NATIONAL FOREST
            SERVIVE RAWS SITE.

0739 AM     HEAVY RAIN       MARION                  37.73N 88.94W
04/24/2011  M4.08 INCH       WILLIAMSON         IL   PARK/FOREST SRVC

            TWO DAY STORM TOTAL OF 4.08 INCHES FROM NATIONAL FOREST
            SERVICE RAWS SITE.

0739 AM     HEAVY RAIN       VAN BUREN               37.01N 91.01W
04/24/2011  M4.98 INCH       CARTER             MO   PARK/FOREST SRVC

            2 DAY STORM TOTAL 4.98 INCHES FROM NATIONAL FOREST
            SERVIVE RAWS SITE.

1003 AM     FLOOD            CHANDLER                38.04N 87.37W
04/24/2011                   WARRICK            IN   TRAINED SPOTTER

            MINOR FLOODING ACROSS INTERREDIAN ROAD 0.5 MILES NORTH OF
            HWY 62.

1006 AM     FLOOD            CHANDLER                38.04N 87.37W
04/24/2011                   WARRICK            IN   TRAINED SPOTTER

            FLOOD WATERS ACROSS INTERREDIAN ROAD 1 MILE SOUTH OF
            BOONVILLE/NEW HARMANY ROAD.

&&

SMITTY
Local storm report, Apr 24, 10:43 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1143 AM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       ROUND KNOB              37.22N 88.73W
04/24/2011  M4.22 INCH       MASSAC             IL   TRAINED SPOTTER

            48 HOUR RAINFALL TOTAL.

&&

SMITTY
Special weather statement, Apr 24, 10:48 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1148 AM CDT SUN APR 24 2011

ILZ084-088-092-093-MOZ076-086-087-100-107>111-241730-
PULASKI IL-ALEXANDER IL-UNION IL-JACKSON IL-STODDARD MO-SCOTT MO-
WAYNE MO-BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-PERRY MO-BUTLER MO-
RIPLEY MO-
1148 AM CDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...WESTERN
UNION...NORTHERN ALEXANDER AND WESTERN PULASKI COUNTIES IN SOUTHERN
ILLINOIS...AND NORTHEASTERN RIPLEY...NORTHERN BUTLER...PERRY...
SOUTHEASTERN CARTER...CAPE GIRARDEAU...BOLLINGER...EASTERN WAYNE...
NORTHERN SCOTT AND NORTHERN STODDARD COUNTIES IN SOUTHEAST MISSOURI
UNTIL 1230 PM CDT...

AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING BRIEF TORRENTIAL RAINS AND
SMALL HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF SHOOK...MOVING
NORTHEAST AT 45 MPH. OTHER STORMS WILL MOVE ACROSS THE REGION AS
WELL. A BRIEF PERIOD OF VERY HEAVY RAINFALL CAN BE EXPECTED OVER
MUCH OF THE AREA. THE BRIEF HEAVY RAINFALL IS NOT EXPECTED TO HAVE A
SIGNIFICANT IMPACT ON THE CURRENT FLOODING SITUATION

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION.
Local storm report, Apr 24, 10:52 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1152 AM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     HEAVY RAIN       BENTON                  36.85N 88.36W
04/24/2011  M2.87 INCH       MARSHALL           KY   TRAINED SPOTTER

            48 HOUR RAINFALL TOTAL.

&&

SMITTY
Local storm report, Apr 24, 10:53 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1153 AM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HEAVY RAIN       NEWBURGH                37.95N 87.40W
04/24/2011  M3.81 INCH       WARRICK            IN   TRAINED SPOTTER

            3 DAY RAINFALL TOTAL.

&&

SMITTY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, White

When
April 24, 11:00 AM CST to April 30, 11:59 PM CST
Where
White County, 1.37 mi SSE of Carmi Muni Arpt to 3.81 mi N of Mill Shoals
Cause
Heavy Rain
Property damage
$10,000
Reported by
River/Stream Gage
Coordinates
38.082, -88.140

Due to flooding of the Little Wabash River, several low-lying streets in Carmi were closed. Some sandbagging was done in Mill Shoals.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292423.